What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 1:56 PM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 1:56 PM MST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
256 PM MDT Sun Jul 26 2020
.SYNOPSIS...
Scattered showers and thunderstorms are possible on Monday with
the best chances west of the Rio Grande. A few storms may produce
localized flooding. Warmer and drier weather is expected the
second half of the week as temperatures increase to above climate
normals and rain chances become scarce. Lowland high temperatures
will once again approach one hundred degrees. Rain chances look
to briefly return by next weekend, though mostly limited to area
mountains.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Monday...
Once more evening of moist, monsoonal flow over the Borderland,
before rain chances start to wane to start the week. This
morning's 12Z sounding showed PW values of 1.44". This is still
high for the end of July, but just a bit lower than yesterday. The
drop in values is due to upper level high pressure retrograding
west this afternoon into the northern TX/NM border. This has, and
will continue to push the stream of deep monsoonal moisture toward
the AZ/NM border this evening, with drier air moving pushing in
from the east. This means, the most efficient rain producing
storms will be located west of the Rio Grande River this
afternoon/evening. Flooding continues to be the biggest impact
from any storm that forms due to sufficient moisture/instability,
lack of shear, high freezing levels, and possible training over
mountains. If storms do make it to lowland areas, especially east
of the Rio Grande River where DCAPE increases to over 1000 J/KG ,
gusty outflow winds will be an increased concern. Convective
allowing models show most activity after roughly 6-8pm staying to
the west with the moisture plume, and any rain chances ending
after midnight altogether.
On Monday, the upper high will be centered just to the north of
us. The monsoonal tap will push further west, and a pocket of
drier air will continue to move in from the east. This will keep
most of the region dry tomorrow, with the best chances for
rainfall remaining over the mountain zones Monday afternoon. High
temperatures on Monday will remain below seasonal averages. Enjoy
it, as warmer temperatures on the way.
&&
.LONG TERM...
Building high pressure over the U.S. Southwest will result in a
warming and drying trend through the week ahead, with rain chances
increasingly becoming limited to mountain zones.
Modest moisture remains in place on Tuesday, which should be
sufficient in producing scattered showers and thunderstorms across
the northern mountain zones due in part to terrain lifting.
Warming air aloft will hinder the majority of storm chances along
the border lowlands as CAPE values barely reach 200 J/kg, so rain
chances are low for El Paso and surrounding areas. Temperatures
will be near climate normals for late July.
By Wednesday and Thursday, a strengthening upper high centered
over Arizona is expected to suppress most if not all convection
across the area. A few isolated storms will still be possible over
area mountains, but coverage will be scarce. Increasing heights
will also push temperatures back to above normal, with El Paso
reaching the 100-degrees mark again through Friday. Dry, north
flow in the mid-levels will knock precipitable water values back
below 1.0". Therefore, mostly hot and dry weather expected the
second half of this week with few weather impacts besides the
typical heat risks.
Storm chances look to be a little better next weekend as the GFS
suggests another healthy push of moisture from the east. For now,
broad brushing slight chances everywhere with the higher chances
over mountain zones as is normal for this time of year.
Temperatures will remain slightly above normal the aforementioned
upper high lingers over the U.S. Southwest through at least the
end of July.
&&
.AVIATION...18Z TAF CYCLE
Shower and thunderstorm chances are possible once again this
afternoon/evening. However, the best chances for rain will be west
of the Rio Grande River, affecting KTCS and KDMN after 21Z. There
is less confidence in storm coverage near KLRU and KELP. Ceilings
will remain in VFR conditions, with brief 1-3SM VIS and lowering
CIGS to MVFR/IFR conditions around storms. Wind gusts approaching
40 KTs will be possible with the strongest storms. Otherwise wind
at 100to 150 at 5 to 15KTs this afternoon. Storm activity will
move out of the region between 3 and 6Z. Then, VFR conditions and
wind less than 10 knots through the morning.
&&
.FIRE WEATHER...
Low fire weather concerns continue thanks to the increased
rainfall and light wind we have been experiencing. Scattered
showers and thunderstorms are expected again today, however
focusing across area mountains and west of the Rio Grande. High
rainfall rates and localized flooding continue to be the main
concerns. Drier air works into the area Monday and Tuesday
limiting storm chances to mainly mountains through the end of the
week. Temperatures will remain below seasonal average on Monday,
but will be climbing back to above average through the week, where
we could even see triple digits return. Min RH's drop each day
with drier air and warmer temperatures, but will remain above
critical thresholds, especially across area mountain zones. Max
Ventilation will be a mix of Good to Very Good most afternoons.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 94 73 95 / 20 10 0 0
Sierra Blanca 66 89 66 90 / 20 10 0 0
Las Cruces 68 91 68 93 / 30 20 10 0
Alamogordo 69 91 71 95 / 40 30 20 20
Cloudcroft 52 68 52 70 / 30 40 30 50
Truth or Consequences 68 89 70 92 / 40 40 30 30
Silver City 63 83 63 86 / 50 50 30 40
Deming 67 91 68 93 / 40 20 10 0
Lordsburg 68 89 68 92 / 40 20 20 20
West El Paso Metro 73 94 74 96 / 20 10 0 0
Dell City 69 94 68 97 / 20 10 0 0
Fort Hancock 71 94 71 98 / 20 10 0 0
Loma Linda 68 88 69 90 / 20 10 0 0
Fabens 73 94 73 96 / 20 10 0 0
Santa Teresa 70 93 70 95 / 30 10 0 0
White Sands HQ 70 92 73 94 / 30 20 10 10
Jornada Range 69 91 70 93 / 40 30 20 10
Hatch 68 91 69 93 / 40 30 20 20
Columbus 69 92 71 94 / 40 10 0 0
Orogrande 70 93 71 95 / 30 20 10 10
Mayhill 57 79 58 82 / 30 30 30 50
Mescalero 56 77 56 80 / 30 50 40 50
Timberon 56 78 55 80 / 40 40 20 50
Winston 58 82 58 84 / 50 40 40 50
Hillsboro 64 87 65 92 / 60 30 30 30
Spaceport 67 89 68 92 / 40 30 20 20
Lake Roberts 57 81 58 85 / 60 80 30 40
Hurley 64 85 63 89 / 50 30 20 30
Cliff 63 88 60 92 / 50 60 20 40
Mule Creek 64 85 65 88 / 50 70 30 40
Faywood 64 86 64 89 / 50 30 20 30
Animas 67 90 67 93 / 40 20 10 10
Hachita 66 90 66 92 / 40 20 10 0
Antelope Wells 66 89 67 93 / 40 10 10 10
Cloverdale 64 86 65 87 / 40 20 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch until midnight MDT tonight for NMZ401>409.
TX...None.
&&
33/30/33
Hazardous weather outlook, Jul 26, 10:36 AM MST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1136 AM MDT Sun Jul 26 2020
NMZ401>417-TXZ418>424-271745-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1136 AM MDT Sun Jul 26 2020
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
Tropical moisture will continue over our area today with some
heavy rain and local flooding still possible, especially west of
the Rio Grande Valley thanks to the moist atmosphere and wet
ground soil. Showers and thunderstorms will begin over area
mountains, moving into the lowlands through the late afternoon.
While the favored area for storms/flooding is west of the Rio
Grande River, the entire region retains the chance for rain.
Strong downburst winds will also be possible with any storm that
forms. An upper- level high over the southern Plains will begin
moving toward the area overnight, bringing in some slightly drier
air for Monday.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The drying trend will continue on Monday and Tuesday, with a
chance of thunderstorms limited mainly to the mountains. As the
high moves to our west, even drier air will move in with the north
flow Wednesday and Thursday, with just a slight chance of
thunderstorms for the mountains. Temperatures will also climb back
above normal Wednesday into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotters activation will not be needed, however we do appreciate
any rainfall or wind reports.
In the hours before
Special weather statement, Jul 26, 4:08 PM MST, 1 hour before
Special Weather Statement
National Weather Service El Paso TX
508 PM MDT Sun Jul 26 2020
NMZ408-409-262345-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
508 PM MDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR ELEPHANT BUTTE AND CABALLO
Reservoirs IN NORTH CENTRAL SIERRA COUNTY UNTIL 545 PM MDT...
At 504 PM MDT, Doppler radar was tracking a line strong
thunderstorms over Elephant Butte reservoir with others possibly
developing over Caballo reservoir.
Winds in excess of 45 mph will be possible with these storm.
Locations impacted include...
Arrey, Caballo, Cuchillo, Truth or Consequences, City of Elephant
Butte, Palomas, Rock House, North Monticello Point, Alamosa Canyon,
Williamsburg, Elephant Butte Lake, Lost Canyon, Lower Palomas Canyon,
Ash Canyon, Rock Canyon, Hot Springs Landing, Lakeshore Highlands,
Lower Animas Creek, South Monticello Campground and Caballo Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also possible with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Elephant Butte reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3348 10703 3289 10721 3287 10733 3348 10736
TIME...MOT...LOC 2304Z 240DEG 49KT 3343 10693
BIRD
Special weather statement, Jul 26, 4:59 PM MST, 9 minutes before
Special Weather Statement
National Weather Service El Paso TX
559 PM MDT Sun Jul 26 2020
NMZ408-409-270100-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
559 PM MDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 700
PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palomas, moving north at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Arrey, Caballo, Cuchillo, Truth or Consequences, City of Elephant
Butte, Palomas, North Monticello Point, Alamosa Canyon, Williamsburg,
Elephant Butte Lake, Lower Animas Creek, Upper Palomas Canyon, Lost
Canyon, Lower Palomas Canyon, Rock Canyon, Hot Springs Landing,
Lakeshore Highlands, South Monticello Campground and Caballo Lake.
This includes Interstate 25 in New Mexico between mile markers 56 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Elephant Butte or Caballo lakes, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3286 10726 3288 10742 3336 10744 3337 10713
TIME...MOT...LOC 2358Z 178DEG 12KT 3307 10728
LUNDEEN